MAUDE Adverse Event Report: CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534619T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18158387 presented no issues during the manufacturing process that could be related to the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, two 6f infiniti 3.5 x 100cm jr angiography diagnostic catheters of the same catalog and lot numbers were involved in the same procedure/same patient.These two devices were both found crack upon removal, which was suspected to be related to preoperative plasticity.The surgeon reshaped the product by hand according to the anatomical features of the patient and experience.The reshaping of the catheter was performed in the area of cracking/separating.One of them was pulled into two pieces outside the patient by the surgeon.Another cordis device was used to get the procedure completed.There was no reported patient injury.Only one picture of the device was retained.The intended procedure was an angiography.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no device damage noticed prior to opening the package nor difficulty removing the device from the sterile packaging or prepping the device.The access site was radial.The target lesion was the right coronary artery.Lesion calcification, vessel tortuosity and percentage stenosis are unknown.It is not known if the devices were being used for a chronic total occlusion (cto).Force was used for reshaping the device before use; it is not certain if the devices were over torqued or if the catheters were ever in an acute bend.The device did not kink; it was bent due to reshaping.There were bends noted before the event occurred.The devices were found crack after use.Neither the products nor any of the other devices used with it had been re-sterilize.The devices are expected to be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, two 6f infiniti 3.5 x 100cm jr angiography diagnostic catheters of the same catalog and lot numbers were involved in the same procedure/same patient.These two devices were both found crack upon removal, which was suspected to be related to preoperative plasticity.The surgeon reshaped the product by hand according to the anatomical features of the patient and experience.The reshaping of the catheter was performed in the area of cracking/separating.One of them was pulled into two pieces outside the patient by the surgeon.Another cordis device was used to get the procedure completed.There was no reported patient injury.Only one picture of the device was retained.The intended procedure was an angiography.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no device damage noticed prior to opening the package nor difficulty removing the device from the sterile packaging or prepping the device.The access site was radial.The target lesion was the right coronary artery.Lesion calcification, vessel tortuosity and percentage stenosis are unknown.It is not known if the devices were being used for a chronic total occlusion (cto).Force was used for reshaping the device before use; it is not certain if the devices were over torqued or if the catheters were ever in an acute bend.The device did not kink; it was bent due to reshaping.There were bends noted before the event occurred.The devices were found crack after use.Neither the products nor any of the other devices used with it had been re-sterilize.(b)(4) one non-sterile unit of a cath f6inf tl jr 3.5 100cm was received inside of a clear plastic bag.During the visual inspection, a kinked/bent condition was noted on the body/shaft located approximately at 79.3 and at 84.6 cm from the strain relief.A separated condition was noted at the tip, near the fusion line, located approximately at 92 cm from the strain relief, the separated portion of the tip was returned for analysis.The separated end was located approximately at 2 mm from the fusion line.No other anomalies in the hub, tip nor body/shaft were noted.Dimensional analysis was performed to verify the correct catheter outer and inner diameter.Measurements were taken near the damages found and on the fusion line and were found within specification.Sem analysis was performed on the separated sections and showed that the separated area of the tip of the unit presented evidence of elongations.The elongations found on the plastic material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the unit was induced to a tensile force that exceeded the material yield strength prior to the separation.The frontal view of the separated end presented no evidence of anomalies on the fusion of the components.No other anomalies were observed during the sem analysis.The reported event by the customer as ¿catheter (body/shaft) ¿ separated¿ was not confirmed, however ¿tip¿ separation was confirmed.While the exact cause for the event could not be conclusively determined, handling factors such as reshaping of the device may have contributed to the reported event.Standard of care dictates selecting a catheter shape that is amenable to the specific need at hand and not try to alter or manipulate the manufactured shape of the catheter.According to the instructions for use (ifu), although not intended as a mitigation of risk, to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Ptef coated guidewires are recommended for use with cordis angiographic catheters.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.This event was escalated through the risk management process and further investigated.No manufacturing or design related issue were identified through the investigation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, two 6f infiniti 3.5 x 100cm jr angiography diagnostic catheters of the same catalog and lot numbers were involved in the same procedure/same patient.These two devices were both found crack upon removal, which was suspected to be related to preoperative plasticity.The surgeon reshaped the product by hand according to the anatomical features of the patient and experience.The reshaping of the catheter was performed in the area of cracking/separating.One of them was pulled into two pieces outside the patient by the surgeon.Another cordis device was used to get the procedure completed.There was no reported patient injury.Only one picture of the device was retained.The intended procedure was an angiography.The product was stored, handled, and prepped according to the instructions for use (ifu).There was no device damage noticed prior to opening the package nor difficulty removing the device from the sterile packaging or prepping the device.The access site was radial.The target lesion was the right coronary artery.Lesion calcification, vessel tortuosity and percentage stenosis are unknown.It is not known if the devices were being used for a chronic total occlusion (cto).Force was used for reshaping the device before use; it is not certain if the devices were over torqued or if the catheters were ever in an acute bend.The device did not kink; it was bent due to reshaping.There were bends noted before the event occurred.The devices were found crack after use.Neither the products nor any of the other devices used with it had been re-sterilize.(b)(4): one non-sterile unit of a cath f6inf tl jr 3.5 100cm was received inside of a clear plastic bag.During the visual inspection, a kinked/bent condition was noted on the body/shaft located approximately at 79.3 and at 84.6 cm from the strain relief.A separated condition was noted at the tip, near the fusion line, located approximately at 92 cm from the strain relief, the separated portion of the tip was returned for analysis.The separated end was located approximately at 2 mm from the fusion line.No other anomalies in the hub, tip nor body/shaft were noted.Dimensional analysis was performed to verify the correct catheter outer and inner diameter.Measurements were taken near the damages found and on the fusion line and were found within specification.Sem analysis was performed on the separated sections and showed that the separated area of the tip of the unit presented evidence of elongations.The elongations found on the plastic material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the unit was induced to a tensile force that exceeded the material yield strength prior to the separation.The frontal view of the separated end presented no evidence of anomalies on the fusion of the components.No other anomalies were observed during the sem analysis.A product history review of lot 18158387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿catheter (body/shaft) ¿ separated¿ and ¿catheter (body/shaft) ¿ cracked was not confirmed, however ¿tip¿ separation and tip cracked was confirmed.While the exact cause for the event could not be conclusively determined, handling factors such as reshaping of the device may have contributed to the reported events.Standard of care dictates selecting a catheter shape that is amenable to the specific need at hand and not try to alter or manipulate the manufactured shape of the catheter.According to the instructions for use (ifu), although not intended as a mitigation of risk, to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Ptef coated guidewires are recommended for use with cordis angiographic catheters.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.This event was escalated through the risk management process and further investigated.No manufacturing or design related issue were identified through the investigation.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, florida 33014
7863138372
MDR Report Key16899248
Report Number9616099-2023-06490
Device Sequence Number6847807
Product Code DQO
UDI-Device Identifier10705032014175
UDI-Public(01)10705032014175(17)250930(10)18158387
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number534619T
Device Catalogue Number534619T
Device Lot Number18158387
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer05/01/2023
06/22/2023
07/27/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date05/19/2023
07/20/2023
08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown